Alert archive / New Jersey / Areal Flood Warnings in 2017

Areal Flood Warning 20, NWS Philadelphia/Mount Holly

July 26, 2017Cumberland County, Salem County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 26, 2017, 11:42 AM EDT for Cumberland County, Salem County, New Jersey. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2017, 11:42 AM EDT (15:42 UTC)
Expired
Jul 27, 2017, 8:50 PM EDT
In force
33 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, NJ, Salem County, NJ

The radar

The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2017-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2017-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

494 
WGUS41 KPHI 261542
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1142 AM EDT WED JUL 26 2017

NJC011-033-262145-
/O.NEW.KPHI.FA.W.0020.170726T1542Z-170726T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NJ-Salem NJ-
1142 AM EDT WED JUL 26 2017

The National Weather Service in Mount Holly NJ has issued a

* Flood Warning for...
  Northern Cumberland County in southern New Jersey...
  Southeastern Salem County in southern New Jersey...

* Until 545 PM EDT Wednesday

* At 1139 AM EDT, reporting gauges indicate the Maurice River at 
  Norma is approaching flood stage of 4 feet in response to the 
  heavy rain that has fallen over the area since Sunday night. At 
  1115 AM...the stage was 3.9 ft and rising. 

* Some locations that could experience flooding include...
  Vineland and Millville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3951 7506 3944 7506 3944 7510 3951 7510

$$

Meola
4 follow-up statements
697 
WGUS41 KPHI 262102
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
502 PM EDT WED JUL 26 2017

NJC011-033-272145-
/O.EXT.KPHI.FA.W.0020.000000T0000Z-170727T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NJ-Salem NJ-
502 PM EDT WED JUL 26 2017

The National Weather Service in Mount Holly NJ has extended the

* Flood Warning for...
  Northern Cumberland County in southern New Jersey...
  Southeastern Salem County in southern New Jersey...

* Until 545 PM EDT Thursday

* At 500 PM EDT, minor flooding was occurring along the Maurice 
  River. The level of the Maurice River at Norma was 4.18 feet and 
  rising slowly. Flood stage is 4 feet. Minor flooding will continue 
  overnight and on Thursday. The flooding is due to runoff from the 
  recent heavy rainfall.

* Some locations that could experience flooding include...
  Vineland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3951 7506 3944 7506 3944 7510 3951 7510

$$

Iovino
278 
WGUS81 KPHI 270927
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
527 AM EDT THU JUL 27 2017

NJC011-033-272145-
/O.CON.KPHI.FA.W.0020.000000T0000Z-170727T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NJ-Salem NJ-
527 AM EDT THU JUL 27 2017

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT THURSDAY FOR
NORTHERN CUMBERLAND AND SOUTHEASTERN SALEM COUNTIES...

At 525 AM EDT, minor flooding continues along the Maurice River. The 
flooding is due to runoff from the recent heavy rainfall.

The stage on the Maurice River at Norma was 4.28 feet and slowly 
falling after cresting last night. Flood stage is 4 feet. Minor 
flooding will continue into this afternoon. 

Some locations that could experience flooding include...
Vineland and Millville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3951 7506 3944 7506 3944 7510 3951 7510

$$

Klein
672 
WGUS41 KPHI 272029
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
429 PM EDT THU JUL 27 2017

NJC011-033-280345-
/O.EXT.KPHI.FA.W.0020.000000T0000Z-170728T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NJ-Salem NJ-
429 PM EDT THU JUL 27 2017

The National Weather Service in Mount Holly NJ has extended the

* Flood Warning for...
  Northern Cumberland County in southern New Jersey...
  Southeastern Salem County in southern New Jersey...

* Until 1145 PM EDT Thursday

* At 425 PM EDT, minor flooding was occurring along the Maurice 
  River. The level of the Maurice River at Norma was 4.09 feet and 
  falling slowly. The flooding is due to runoff from the recent 
  heavy rainfall. The river level is expected to fall below the 
  flood stage of 4 feet this evening.

* Some locations that could experience flooding include...
  Vineland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3951 7506 3944 7506 3944 7510 3951 7510

$$

Iovino
211 
WGUS81 KPHI 280050
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
850 PM EDT THU JUL 27 2017

NJC011-033-280058-
/O.CAN.KPHI.FA.W.0020.000000T0000Z-170728T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NJ-Salem NJ-
850 PM EDT THU JUL 27 2017

...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CUMBERLAND AND
SOUTHEASTERN SALEM COUNTIES...

The Maurice River continues to return within its banks. As a result, 
the flood warning has been cancelled.

LAT...LON 3951 7506 3944 7506 3944 7510 3951 7510

$$

Iovino/Arcomano

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 26, 10:25 AM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 26, 10:25 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1025 AM EDT Wed Jul 26 2017

.SYNOPSIS...
High pressure across New York and New England today will move off
into the North Atlantic tonight. Low pressure across the lower Ohio
Valley will begin to strengthen Thursday and cause a warm front to
approach the area. This front and the low moving along it will
affect our weather from Thursday night into Saturday. The low will
move away by Saturday night allowing high pressure to build back
over the area for Sunday and into next week. A cold front may cross
the area later Tuesday or Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Band of showers across Kent county, DE lightening up and
tapering off. There may be a few light showers across parts of
NJ this morning, but otherwise, most of the precip is drying up.

Latest VIS satellite images showing clearing working its way
south through much of northeast NJ, but it still remains to be
seen how far south that clearing line will be able to go. There
may be some breaks in the stratus by midday, but clouds should
increase once again as stronger daytime mixing leads to
development of stratocu.

Today is expected to be the second day in a row of temperatures
in the 70s for most of the forecast area. A better opportunity
for 80 degrees is northern NJ (I-78, north and east of I-287
where there is less of a marine influence and where more
sunshine is expected) and in far western zones of the CWA
(Reading, PA down into the eastern shore of MD).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
High pressure centered off the New England will ridge southwestward
and just off the northern Mid-Atlantic coastline tonight. Light
southerly flow around the high will develop over the region.

Expect most of the region to remain dry tonight though an isolated
shower cannot be ruled out before sunset this evening. Additionally,
WAA in the low-levels will yield increasing clouds overnight. Some
of the model guidance (e.g., NAM Nest) indicates strong enough
isentropic lift to yield a few showers early Thursday morning west
of the Fall Line. Confined slight chance PoPs to NE PA for now.

Forecast low temperatures are in the low to mid 60s area-wide. The
setup for radiational fog looks to be most favorable in the coastal
plain, where the arrival of thicker cloud cover may hold off until
daybreak Thursday morning.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
The rather benign weather from Wednesday will spill over into
Thursday as high pressure moves offshore. The return flow around the
high will cause moisture to increase over the region. Accordingly,
we will have a partly sunny becoming mostly cloudy fcst. Pops will
increase through the day from W to E with slgt chc pops for the N/W
looking OK for the morning and the further S/E with chc pops for the
afternoon. There will be enough instability for tstms and the SPC has
indicated a slgt chc for severe storms for later Thu and Thu night.
Pops Thu night will rise to likely/categorical as the warm front
nears the area.

Friday through Saturday morning will feature another round of
showers and thunderstorms with more heavy rains expected. Most of
the operational models and the ensembles show 2 to 4 inches of rain
over parts of the CWA. There is still plenty of variability on
timing and location will have to be sorted out over the next few
cycles, but its expected that some Flood or Flash Flood Watch
products will be needed. The ground is still wet from the rains
earlier this week.

Improving conditions will take hold across most areas Saturday
afternoon as high pressure from the N/W begins to build over the
area. A couple lingering showers over Delmarva and SE NJ are
possible though. Temperatures Saturday will be seasonably cool with
highs in the low 80s S/E and mid to upper 70s N/W.

Fair weather is expected much of the Sunday through Tuesday period
as high pressure affects the area. Temperatures will return to near
normal readings by then as sunshine should be more abundant over the
region.  The next system, a cold front, may bring some showers to
the area Tue afternoon, but confid in this is rather low attm.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

CIGs may briefly improve to VFR at some locations by 15Z before
stratocu yields MVFR CIGs in the the 1500-3000 ft range early
this afternoon. Despite broken cloud cover for most of the day,
expect TAF sites to improve to VFR with CIGs above 3000 ft
between about 17Z and 20Z.

VFR this evening. There is considerable uncertainty with the
CIG and VSBY forecast for overnight tonight. Some of the
guidance shows low clouds and MVFR or even IFR CIGs developing
from west to east between 06-12Z Thursday. However, there could
also be visibility restrictions in patchy fog during this time,
especially at the fog- prone terminals.

A light E to NE wind around 5 kt this morning will veer out of the
SE 5-10 kt this afternoon and then S tonight.

OUTLOOK...
Thu...VFR. Increasing clouds.
Thu Night thru Sat Morning...Frequent MVFR/IFR with
showers/tstms.
Sat Afternoon thru Sunday...Mostly VFR.

&&

.MARINE...
Winds and seas will remain below SCA thresholds today and
tonight. Seas are around 3 to 4 feet on the ocean with onshore
winds around 10 to 15 knots.

OUTLOOK...
Thu thru Friday...Mostly sub-SCA conditions. Tstms with locally
gusty winds and higher seas Thu night thru Fri night.

Sat thru Sun...SCA seas on the ocean expected. Seas diminishing
Sun night.

RIP CURRENTS...

With onshore flow and waves in the surf zone around 3 feet, will
go ahead and upgrade the risk for the development of dangerous
rip currents at all beaches to moderate.

The Surf Zone Forecast product has been updated to reflect this
change.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...O'Hara
Near Term...Klein/MPS
Short Term...Klein
Long Term...O'Hara
Aviation...Klein/O'Hara
Marine...Klein/O'Hara
Hazardous weather outlook, Jul 26, 10:40 AM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1040 AM EDT Wed Jul 26 2017

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-271445-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
1040 AM EDT Wed Jul 26 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a potential for heavy rainfall Thursday night into Friday.
Areas that were impacted by heavy rainfall earlier this week will be
particularly susceptible to another round of flooding. Additionally,
a few thunderstorms may become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-271445-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
1040 AM EDT Wed Jul 26 2017

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Today and Tonight.

There is a moderate risk for the development of dangerous rip
currents at the beaches today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a potential for heavy rainfall Thursday night into Friday.
Areas that were impacted by heavy rainfall earlier this week will be
particularly susceptible to another round of flooding. Additionally,
a few thunderstorms may become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-271445-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1040 AM EDT Wed Jul 26 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Some thunderstorms Thursday night and Friday may contain strong
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Areal Flood Warnings in New Jersey, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.